Alert archive / Missouri / Wind Chill Advisories in 2018
Wind Chill Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this wind chill advisory at Jan 16, 2018, 12:16 PM CST for 21 counties in Missouri; Cherokee County, Kansas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2018, 12:16 PM CST (18:16 UTC)
- Expired
- Jan 16, 2018, 4:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
All 22 counties
Cherokee County, KS, Barry County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Polk County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 31 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 744 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WWUS43 KSGF 161816 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1216 PM CST Tue Jan 16 2018 KSZ101-MOZ079>082-088>098-101>106-162100- /O.EXP.KSGF.WC.Y.0002.000000T0000Z-180116T1800Z/ /O.NEW.KSGF.WC.Y.0003.180116T1816Z-180116T2200Z/ Barry-Cherokee-Christian-Dade-Dallas-Douglas-Greene-Howell-Jasper- Laclede-Lawrence-McDonald-Newton-Oregon-Ozark-Polk-Shannon-Stone- Taney-Texas-Webster-Wright- Including the cities of Alton, Anderson, Aurora, Ava, Baxter Springs, Bendavis, Birch Tree, Bolivar, Branson, Buffalo, Carthage, Cassville, Charity, Christian Center, Columbus, Couch, Crane, Dawson, Dogwood, Duncan, Edgewater Beach, Elsey, Foose, Forsyth, Goodhope, Goodman, Graff, Greenfield, Greer, Hollister, Huggins, Indian Point, Joplin, Kimberling City, Kirbyville, Lebanon, Lockwood, Lowell, Lynchburg, Madry, Mansfield, March, Marionville, Marshfield, Meinert, Monett, Montier, Mount Vernon, Mountain Grove, Neosho, Neutral, Nixa, Noel, Northview, Olive, Ozark, Ozark Beach, Pineville, Plad, Plato, Pomona, Pottersville, Powersite, Riverton, Roby, Rocky Comfort, Rogersville, Rome, Selmore, Seymour, Sherwin, Siloam Springs, Silver Dollar City, South Fork, South West City, Springfield, Squires, Stippville, Teresita, Thayer, Thomasville, Vanzant, Wasola, West Plains, White Church, Wilderness, Windyville, and Winona 1216 PM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... * WHAT...Wind chill values of 10 to 15 degrees below zero at times this afternoon. * WHERE...Far southern Missouri and extreme southeastern Kansas. * WHEN...Until 4 PM CST today. * ADDITIONAL DETAILS...Cold temperatures will continue through the entire day today. Anyone working or participating in outdoor activities should wear several layers of clothes to prevent frost bite and hypothermia. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ073-097-MOZ055>058-066>071-077-078-083-161930- /O.EXP.KSGF.WC.Y.0002.000000T0000Z-180116T1800Z/ Barton-Benton-Bourbon-Camden-Cedar-Crawford-Dent-Hickory-Maries- Miller-Morgan-Phelps-Pulaski-St. Clair-Vernon- Including the cities of Appleton City, Arnica, Aurora Springs, Bangert, Camdenton, Caplinger Mills, Cedar Springs, Chicopee, Cole Camp, Crockerville, Cross Timbers, Darien, Decaturville, Edmonson, El Dorado Springs, Eldon, Filley, Fort Leonard Wood, Fort Scott, Gladden, Hermitage, Howes, Jadwin, Johnson City, Kenoma, Lake Ozark, Lake Spring, Lamar, Laquey, Laurie, Lincoln, Lone Oak, Mora, NEVADA, Northwye, Osage Beach, Pawnee Station, Pittsburg, Quincy, Roach, Rocky Mount, Rolla, Salem, Stockton, Stover, Tiffin, Versailles, Vichy, Village of Four Seasons, Warsaw, Waynesville, Weaubleau, Wheatland, and Whitakerville 1216 PM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill values while not as critical this afternoon will remain in the zero to 10 below zero range. $$
1 follow-up statement
742 WWUS43 KSGF 162146 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 346 PM CST Tue Jan 16 2018 KSZ101-MOZ079>082-088>098-101>106-162300- /O.EXP.KSGF.WC.Y.0003.000000T0000Z-180116T2200Z/ Barry-Cherokee-Christian-Dade-Dallas-Douglas-Greene-Howell-Jasper- Laclede-Lawrence-McDonald-Newton-Oregon-Ozark-Polk-Shannon-Stone- Taney-Texas-Webster-Wright- Including the cities of Alton, Anderson, Aurora, Ava, Baxter Springs, Bendavis, Birch Tree, Bolivar, Branson, Buffalo, Carthage, Cassville, Charity, Christian Center, Columbus, Couch, Crane, Dawson, Dogwood, Duncan, Edgewater Beach, Elsey, Foose, Forsyth, Goodhope, Goodman, Graff, Greenfield, Greer, Hollister, Huggins, Indian Point, Joplin, Kimberling City, Kirbyville, Lebanon, Lockwood, Lowell, Lynchburg, Madry, Mansfield, March, Marionville, Marshfield, Meinert, Monett, Montier, Mount Vernon, Mountain Grove, Neosho, Neutral, Nixa, Noel, Northview, Olive, Ozark, Ozark Beach, Pineville, Plad, Plato, Pomona, Pottersville, Powersite, Riverton, Roby, Rocky Comfort, Rogersville, Rome, Selmore, Seymour, Sherwin, Siloam Springs, Silver Dollar City, South Fork, South West City, Springfield, Squires, Stippville, Teresita, Thayer, Thomasville, Vanzant, Wasola, West Plains, White Church, Wilderness, Windyville, and Winona 346 PM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 4 PM CST THIS AFTERNOON... Temperatures and wind chills should mostly remain above the criteria for a wind chill advisory with readings dipping into the single digits below zero. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 5:20 AM CST, 6 hours 56 minutes earlier.
Area forecast discussion, Jan 16, 5:20 AM CST, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
520 AM CST Tue Jan 16 2018
...AVIATION UPDATE...
.SHORT TERM...(Today and tonight)
An Arctic blast of air filtered into extreme southeast Kansas and
the Missouri Ozarks overnight. Temperatures responded by falling
into the lower single digits. Winds chill values ranged from -10
to -20 degrees below zero.
Despite sunshine today, not much of a warm up is expected this
afternoon as temperatures may reach 9 to 12 degrees. Northerly
breezes will persist the entire day.
No additional snowfall is expected as this activity has shifted
well into Arkansas and Tennessee.
For tonight, bitterly cold readings are once again expected with
overnight lows in the lower single digits. Thankfully wind speeds
will be light tonight, mitigating wind chills from getting out of
hand.
.LONG TERM...(Wednesday through Monday)
By tomorrow, the upper trough forcing Arctic air through the
Ozarks will begin to progress east. Height rises along with a
return of southwest flow at the surface will commence. With
sunshine expected on Wednesday, temperatures are expected to warm
back into the middle and upper 20s.
This warming trend will continue as a major pattern change occurs
by Thursday and Friday. Upper level flow becomes more zonal and
southerly winds at the surface continues. The Arctic air will
finally advect out of the Ozarks, boosting temperatures into the
40s on Thursday, and 50s on Friday.
A powerful storm system organizes across the Great Basin heading
into the weekend. This will strengthen southerly flow across the
Ozarks, bringing in a Gulf airmass higher in moisture content.
Temperatures Saturday afternoon respond by warming into the 60s.
As the storm system approaches on Sunday, showers and even
thunderstorms are expected. There is a signal for a cold season
episode of organized thunderstorms, however, I will not mention
this in the HWO yet until we see some consistency or even some
increases in model derived cape values ahead of the system. This
is something to key in on over the next few days. Could be looking
at a possible QLCS set up given the structure of the trough and
the strong forcing that occurs on it's leading edge.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Pilots flying in and out of the southwest Missouri airports can
expect VFR conditions over the next 24 hours.
An Arctic airmass had spread across the region, bringing
temperatures down into the single digits this morning.
Northerly breezes will persist through much of the day. No
obstructions to visibilities or low ceilings expected.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Wind Chill Advisory until noon CST today for MOZ055>058-066>071-
077>083-088>098-101>106.
KS...Wind Chill Advisory until noon CST today for KSZ073-097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...CramerHazardous weather outlook, Jan 16, 3:31 AM CST, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 331 AM CST Tue Jan 16 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170945- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 331 AM CST Tue Jan 16 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated Excessive cold risk. DISCUSSION... Dangerous wind chills will continue today. Wind chill values this morning will range from -10 to -20 degrees below zero. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Elevated fire weather conditions are expected on Thursday as wind gusts in excess of 25 mph combines with a dry airmass. Thunderstorms are possible on Sunday as a powerful spring like storm system approaches from the west. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
Nearby
Wind Chill Advisories in Missouri, 2018Wind Chill Advisories in Kansas, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.